Alert archive / California / Snow Advisories in 2006

Snow Advisory 19, NWS Eureka, CA

December 8, 2006

NWS Eureka, CA issued this snow advisory at Dec 8, 2006, 3:30 PM PST. It took effect at Dec 8, 2006, 10:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 3:30 PM PST (23:30 UTC)
In effect from
Dec 8, 2006, 10:00 PM PST
Expired
Dec 9, 2006, 4:22 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 082330
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PST FRI DEC 8 2006

...HIGH ELEVATION SNOW EXPECTED LATE TONIGHT INTO SATURDAY MORNING
OVER TRINITY AND EASTERN HUMBOLDT COUNTIES ABOVE 4500 FEET...

.AN UPPER LOW OFFSHORE OF NORTHERN CALIFORNIA WILL MOVE EAST ACROSS
THE REGION TONIGHT...GENERATING HIGH ELEVATION SNOW OVER THE UPPER
TRINITY RIVER ZONE LATE TONIGHT THROUGH MID MORNING SATURDAY.

CAZ004-091200-
/O.NEW.KEKA.SN.Y.0019.061209T0600Z-061209T1800Z/
UPPER TRINITY RIVER-
330 PM PST FRI DEC 8 2006

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SATURDAY. 

3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET IN A 12 HOUR
PERIOD BEGINNING LATE THIS EVENING THROUGH MID MORNING SATURDAY.
THIS SHOULD NOT POSE SIGNIFICANT TRAVEL PROBLEMS SINCE THE SNOW
WILL LIKELY ACCUMULATE WELL ABOVE THE MAJOR MOUNTAINS PASSES AND
ROADWAYS.

THOSE TRAVELING INTO HIGH COUNTRY HOWEVER SHOULD BE PREPARED FOR
WINTRY CONDITIONS.

ANOTHER SYSTEM WILL BRING ADDITIONAL SNOW SATURDAY NIGHT...BUT
UNCERTAINTY EXISTS ON HOW MUCH MOISTURE WILL BE AVAILABLE FOR
SIGNIFICANT SNOWFALL. PLEASE STAY TUNED TO THE LATEST NATIONAL
WEATHER SERVICE FORECASTS FOR ADDITIONAL STATEMENTS OR ADVISORIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COLBY
1 follow-up statement
000 
WWUS46 KEKA 091222
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
422 AM PST SAT DEC 9 2006

...ANOTHER PACIFIC STORM SYSTEM TO BRING SNOW TO THE MOUNTAINS OF
NORTHWEST CALIFORNIA.

.A COLDER STORM SYSTEM EMBEDDED WITH DEEP CONVECTION WILL BRING
SNOW LEVELS DOWN FROM 5500 FEET TO 3000 FEET LATE TONIGHT. SNOW
LEVELS ARE EXPECTED TO REMAIN BETWEEN 3000 AND 3500 FEET ON
SUNDAY. BY SUNDAY AFTERNOON...6 TO 11 INCHES OF NEW SNOW
ACCUMULATION IS ANTICIPATED ABOVE 3000 FEET IN EASTERN DEL NORTE...
EASTERN HUMBOLDT...NORTHERN MENDOCINO AND SOUTHERN TRINITY
COUNTIES DURING THE NEXT 24 HOURS.

CAZ004-100130-
/O.CAN.KEKA.SN.Y.0019.000000T0000Z-061209T1800Z/
/O.NEW.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/
UPPER TRINITY RIVER-
422 AM PST SAT DEC 9 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST SUNDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. 

6 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET IN A 24 HOUR
PERIOD BEGINNING LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON.
THIS NEW SNOWFALL MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS ALONG
ROUTE 36 ACROSS SOUTH FORK AND HAYFORK SUMMITS LATE TONIGHT AND
SUNDAY MORNING. 

THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER
CONDITIONS.


$$

CAZ003-076-100130-
/O.NEW.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
422 AM PST SAT DEC 9 2006

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
SUNDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
PST SUNDAY. 

6 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET IN A 24 HOUR
PERIOD BEGINNING LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON.
THIS NEW SNOWFALL MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS ALONG
ROUTE 36 IN HUMBOLDT COUNTY...ROUTE 199 IN DEL NORTE COUNTY AND
RURAL ROADWAYS IN NORTHERN MENDOCINO COUNTY LATE TONIGHT AND
SUNDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MJV

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 8, 6:15 AM PST, 9 hours 15 minutes earlier.

Area forecast discussion, Dec 8, 6:15 AM PST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA...UPDATED
615 AM PST FRI DEC 8 2006

.SYNOPSIS...A WET AND COOL WEATHER PATTERN WILL PREVAIL ACROSS
NORTHWEST CALIFORNIA OVER THE WEEKEND. THE FIRST IN A SERIES OF
SYSTEMS WILL BEGIN AFFECTING THE AREA LATER TODAY...SPREADING RAIN
OVER MUCH OF THE AREA TONIGHT AND SATURDAY MORNING. A SECOND SYSTEM
WILL BRING MORE RAIN AND WIND ON SATURDAY NIGHT AND MUCH OF THE DAY
ON SUNDAY. MORE UNSETTLED WEATHER IS FORECASTED FOR MONDAY AND
TUESDAY.

&&

UPDATED AVIATION SECTION

.DISCUSSION...NOT MUCH HAS CHANGED FROM 24 HOURS AGO WITH THE ENTIRE
SEQUENCE STILL ON TRACK DURING THE NEXT 96 TO 120 HOURS. KBHX VWP
SHOWING WINDS OF 15025KT WITH LIGHT PRECIPITATION ECHOES DEVELOPING
IN FLOW OF 18062KT (AT 18K FT). EXPECT THE NORTH COAST TO GET A
DOWNSLOPE WIND MOST OF THE MORNING. LIGHT RAIN DEVELOPING ALONG THE
KING RANGE THIS MORNING SHOULD MOVE INTO THE LOWER EEL VALLEY LATER
THIS AFTERNOON AS AN OPEN WAVE CYCLONE NEAR 38N 132W THICKENS H85-H7
LAYER. OVERALL...A HI POP/LO QPF FORECAST SHORT TERM.

MORE WIDESPREAD PRECIPITATION EXPECTED WITH LOW-CLOUD SHIELD ALONG
40N 130W SHIFTING EASTWARD BEHIND THE WAVE AROUND SAT/00Z. CEC MAY
END UP BEING DRY UNTIL SAT/06Z IF OPEN WAVE STAYS ON CURRENT ENEWD
TRACK DURING THE NEXT 12-18 HOURS.

TRICKY LIGHT SNOWFALL REGIME SETTING UP THIS MORNING WITH TEMPS IN
SOME INTERIOR VALLEY LOCALES ALREADY IN THE UPPER 20S-LOWER 30S AND
COASTLINE IN THE UPPER 30S AT PRESENT. FORTUNATELY...LEADING EDGE OF
OPEN WAVE REACHES KING RANGE AROUND 15Z AND BOUNDARY LAYER APPEARS
TOO DRY TO ALLOW MUCH PRECIPITATION TO REACH THE VALLEYS WHICH ARE A
GOOD 10F COOLER RIGHT NOW THAN OUR RIDGES. RIDGE TOP TEMPS ARE IN
40S W/DEW POINTS IN THE TEENS THIS HOUR. CERTAINLY A FEW FLURRIES OR
BRIEF SNOW SHOWERS POSSIBLE THIS MORNING AND INTO EARLY AFTERNOON
AROUND RUTH LAKE...BRIDGEVILLE...THE UPPER EEL RIVER AND TRINITY
RIVER VALLEYS WITH TEMPERATURE INVERSION VERY SLOW TO
DISINTEGRATE/MIX OUT BENEATH THIS WAVE (WORDED SOME LOCAL
2500-3500FT MSL SNOW LEVELS INLAND) AND OVERALL LITTLE IF ANY
SIGNIFICANT SNOWFALL THIS MORNING/AFTERNOON. ONCE TEMPERATURE
INVERSION BREAKS...SHOULD SEE COLD AIR MIX OUT RAPIDLY AND BY
DEFAULT...HIGHER GENERIC SNOW LEVELS. BULK OF THE PRECIPITATION
WITH THIS OPEN WAVES DEVELOPS OVER THE FORECAST AREA THIS EVENING
AND OVERNIGHT.

WAVE EXITS EARLY SATURDAY MORNING BUT QUICKLY FOLLOWED BY
COLDER/WINDIER...RATHER PROGRESSIVE SYSTEM CURRENTLY NEAR 45N 160W.
LEADING EDGE OF THIS SYSTEM SLATED TO ARRIVE ALONG CAZ001 ON SAT
AFTN/EVENING...SPREADING RAIN AND THEN SHOWERS ESEWD THROUGH ENTIRE
AREA ON SUNDAY. BEST CHANCE FOR SNOWFALL SAT NIGHT AND SUNDAY MORNING
IN ERN CAZ003/WRN CAZ004 WITH H7 TROUGH PASSAGE TO BRING M10C
AIRMASS TO NW CALIF. SOME HINT OF SFC CYCLOGENESIS SATURDAY NIGHT
OFFSHORE AND RAPID DESTABILIZATION OF BOUNDARY LAYER AS THE
PROGRESSIVE PATTERN HINTS A BIT AT BECOMING A NEGATIVELY TILTED TROUGH
BY SUNDAY NIGHT SOUTH OF CAPE MENDOCINO. WE SHOULD SQUALL LINE
DEVELOPMENT SATURDAY NIGHT OVER WATERS WITH PRIMARY CONVECTION FOCUS
NEAR CAPE MENDOCINO AROUND SUN/06Z. HINT OF NEGATIVE TILT H5 TROUGH
WILL ALLOW A THIRD SYSTEM TO ARRIVE MON NIGHT AND TUE. SYSTEM NOW TO
DIG FURTHER ESEWD INTO CAZ003-004 THAN PREVIOUS RUNS HAD SUGGESTED.

WE STILL GET A BREAK AND DRIER WEATHER ON TUES NIGHT THROUGH THURS
MORNING...WITH A PROGRESSIVE MIGRATORY H7-H5 RIDGE MOVING WEST TO
EAST ALONG 40N BEHIND THE MON NIGHT/TUE SYSTEM. BY THURSDAY NIGHT
HOWEVER...BACK TO 2-TO 3-DAY WINDOW OF WET/COOL WEATHER.

&&

.AVIATION...AN APPROACHING FRONTAL SYSTEM WILL CONTINUE TO SPREAD
PLENTY OF MID LAYER...ABOVE 10000 FEET...CLOUDS OVER THE AREA THROUGH
20Z. SE WINDS HAVE BEEN INCREASING IN THE BOUNDARY LAYER...WHICH SHOULD
MAKE FOG AND HAZE VSBY RESTRICTIONS MUCH LESS LIKELY TODAY. CEILINGS
WILL START TO LOWER THIS AFTERNOON AS THE FRONT GETS CLOSER TO
THE COAST. LOWER CIGS AND BRIEF MVFR CONDITIONS IN RAIN IS EXPECTED
TO DEVELOP IN THE KUKI AREA LATE THIS AFTERNOON AND SPREAD NORTHWARD
TO KACV AND KCEC TONIGHT.

&&

.MARINE...WAVE WATCH MODEL HAS BEEN TRENDING DOWNWARD ON THE
WESTERLY SWELL. THE GFS-WIND BASED WAVE MODEL HAS CONSISTENTLY BEEN
SHOWING 14 TO 15 FT WEST SWELL TODAY. THE WW3 MODEL HAS BEEN THUS
FAR ON TARGET UP NEAR THE OREGON THE BORDER WHERE BUOY 27 HAS
REPORTED 14 FT. THE BUOY OBSERVATIONS....BUOYS 250 MILES AND BEYOND
FROM SHORE SUCH AS BUOY 2 AND BUOY 5 (BUOY 6 HAS BEEN REPORTING
ADRIFT)...HAVE BEEN INDICATING SWELL NEAR 18 FT WITH PERIODS OF 17
AND 19 SECONDS. BASED ON THE SIMPLE WAVE DECAY PARAMETRIC
MODEL...THE SMB TECHNIQUE...SWELLS ARE EXPECTED TO REACH 15 OR 16
FEET TODAY. THOUGH THE LONG PERIOD WAVES AND OFFSHORE WINDS WILL
MAKE FOR GOOD SURFING CONDITIONS TODAY...THE SWELL HEIGHTS WILL FALL
SHORT OF THE ESTABLISHED HEAVY SURF ADVISORY CRITERIA OF 18 FEET.
THUS...THE HIGH SURF ADVISORY WAS CANCELLED. FOR TONIGHT...THE GFS
MODEL HAS BEEN EXHIBITING GREAT DIFFICULTY WITH THE WINDS AND HENCE
THE SEA STATE. IT CONTINUES TO CLEARLY SHOW...SHOW A LARGE
CONTRIBUTION FROM THE STRONG SOUTH WINDS AND CREATES CHOPPY
SOUTHWEST WAVES OF 14 TO 15 FEET OF 8-10 SECONDS THIS EVENING AS A
FRONT MOVES INTO THE COASTAL WATERS. THEREFORE THE WARNING FOR
HAZARDOUS SEAS WILL BE MAINTAINED FOR TONIGHT.

&&
.EKA...WATCHES/WARNINGS/ADVISORIES...
GALE WARNING AND HAZARDOUS SEAS WARNING...PZZ450>475.

&&

PUBLIC/SYNOPSIS...MJV
AVIATION/MARINE...DJB

VISIT US AT WWW.WEATHER.GOV/EUREKA

In the hours before

Special weather statement, Dec 8, 11:05 AM PST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1105 AM PST FRI DEC 8 2006

CAZ001-002-090800-
REDWOOD COAST-MENDOCINO COAST-
1105 AM PST FRI DEC 8 2006

...HAZARDOUS SURF WILL IMPACT THE NORTHERN CALIFORNIA BEACHES
TODAY THROUGH SUNDAY...

LONG PERIOD WESTERLY SWELL WAS PRODUCING 20 TO 25 BREAKERS THIS
MORNING ALONG THE NORTHWEST CALIFORNIA COAST...WITH THE LARGEST SETS
OBSERVED UP TO 30 FEET HIGH. RUN UP OF THIS WAVE ENERGY WILL MAKE
BEACH GOING VERY DANGEROUS...AS THE SPEED OF THE WEST SWELL ALLOWS
OCEAN WATER TO SURGE UP TO THE DUNES DURING INCOMING TIDES.
ADDITIONALLY...THE POWERFUL SURF WILL PUSH LARGE LOGS AND DEBRIS
ONSHORE.

WALKING ALONG JETTIES IS STRONGLY DISCOURAGED...SINCE THE WAVE
ACTION CAN EASILY SWEEP AN INDIVIDUAL INTO THE COLD AND TURBULENT
WATERS. BEACH WALKING DURING INCOMING TIDES IS DISCOURAGED THE NEXT
FEW DAYS...ESPECIALLY FOR CHILDREN OR ELDERLY.

COLBY
Special weather statement, Dec 8, 11:05 AM PST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
1105 AM PST FRI DEC 8 2006

CAZ001-002-090800-
REDWOOD COAST-MENDOCINO COAST-
1105 AM PST FRI DEC 8 2006

...HAZARDOUS SURF WILL IMPACT THE NORTHERN CALIFORNIA BEACHES
TODAY THROUGH SUNDAY...

LONG PERIOD WESTERLY SWELL WAS PRODUCING 20 TO 25 FOOT BREAKERS THIS
MORNING ALONG THE NORTHWEST CALIFORNIA COAST...WITH THE LARGEST SETS
OBSERVED UP TO 30 FEET HIGH. RUN UP OF THIS WAVE ENERGY WILL MAKE
BEACH GOING VERY DANGEROUS...AS THE SPEED OF THE WEST SWELL ALLOWS
OCEAN WATER TO SURGE UP TO THE DUNES DURING INCOMING TIDES.
ADDITIONALLY...THE POWERFUL SURF WILL PUSH LARGE LOGS AND DEBRIS
ONSHORE.

WALKING ALONG JETTIES IS STRONGLY DISCOURAGED...SINCE THE WAVE
ACTION CAN EASILY SWEEP AN INDIVIDUAL INTO THE COLD AND TURBULENT
WATERS. BEACH WALKING DURING INCOMING TIDES IS DISCOURAGED THE NEXT
FEW DAYS...ESPECIALLY FOR CHILDREN OR ELDERLY.

COLBY

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.